MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number C012D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular procedure on unknown date and suture was used.The suture was detached from the needle.There were no adverse patient consequences reported.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional evaluation summary: one empty opened overwrap packet, a paper lid and a winding former with seven needle-suture combination and a parked needle in slot #1 of product code c012d, lot pah974.The product code is control release and required eight strands per packet.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted and slightly marks were noted on the body needle.The suture was not present to determine the assignable cause.In the inspection of seven needle-suture combinations, the swage and attachment area were noted to be as expected and a functional test was performed and the pull force results meet the customer requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.It could not be determined what may have caused the reported incident of suture detached from the needle.

Brand Name
SILK SUTURE 18"(45CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8746870
Report Number2210968-2019-83461
Device Sequence Number13875634
Product Code GAP
UDI-Device Identifier10705031023390
UDI-Public10705031023390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberC012D
Device Lot NumberPAH974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date08/06/2019
Patient Sequence Number1